MAUDE Adverse Event Report: ARTHREX, INC. 8MM FLEX DRILL, KNOTLESS HIP FIBERTAK; DRILL BIT

ARTHREX, INC. 8MM FLEX DRILL, KNOTLESS HIP FIBERTAK; DRILL BIT
Model Number 8MM FLEX DRILL, KNOTLESS HIP FIBERTAK
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via e-mail that (3) ar-3636h 1.8 knotless hip fibertaks, and (2) ar-3600nd-2h disposable drills failed.This occurred during an arthroscopic hip labral repair on (b)(6) 2023 when drilling for the anchors it felt as if the device was chatting up against the curved guide.The guide was pulled out of the hip and ran the drill through it with the same result.The drill guide was switched out and the same issue occurred.An additional drill bit was tried and the issue persisted.A third drill bit with a different lot number and the same drill guide was tried and there was no chatter of the drill bit.After the guide and drill bit issue was resolved and they began inserting the anchors, 3 of the anchors pulled out.They also tried reloading each of these anchors and reinserting and they still pulled out.It wasn¿t until they opened an anchor of a different lot number that the anchor held in the bone.The patient had an unusually hard bone.There was no patient effect reported.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on (b)(6) 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion.

Brand Name
8MM FLEX DRILL, KNOTLESS HIP FIBERTAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19497624
Report Number1220246-2024-05362
Device Sequence Number12465572
Product Code HTW
UDI-Device Identifier00888867298026
UDI-Public00888867298026
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8MM FLEX DRILL, KNOTLESS HIP FIBERTAK
Device Catalogue NumberAR-3600ND-2H
Device Lot Number15032910
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown